Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 520, NWS Blacksburg, VA

August 25, 2011Carroll County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2011, 7:43 PM EDT for Carroll County, Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2011, 7:43 PM EDT (23:43 UTC)
Expired
Aug 25, 2011, 8:30 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Carroll County, VA

The radar

The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
643 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

119 
WUUS51 KRNK 252343
SVRRNK
VAC035-260030-
/O.NEW.KRNK.SV.W.0520.110825T2343Z-110826T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 830 PM EDT.

* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  WOODLAWN...OR NEAR HILLSVILLE...AND MOVING SOUTHEAST AT 10         
  MPH...HOWEVERE NEW CELLS WERE BACKBUILDING TOWARD THE NORTHWEST.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAWN...
  FANCY GAP...
  CANA...
  LAUREL FORK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS 
DITCHES AND SMALL STREAMS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE 
ROAD!

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3671 8091 3684 8081 3675 8050 3674 8048
      3665 8056 3666 8059 3660 8063 3659 8061
      3656 8064
TIME...MOT...LOC 2343Z 299DEG 12KT 3672 8076

$$

SK
2 follow-up statements
711 
WWUS51 KRNK 260009
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
809 PM EDT THU AUG 25 2011

VAC035-260030-
/O.CON.KRNK.SV.W.0520.000000T0000Z-110826T0030Z/
CARROLL VA-
809 PM EDT THU AUG 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CARROLL COUNTY...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WOODLAWN...OR NEAR
FANCY GAP...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  WOODLAWN...
  FANCY GAP...
  CANA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. 
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. IN 
ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS 
DITCHES AND UNDERPASSES. TURN AROUND DONT DROWN!

&&

LAT...LON 3671 8091 3684 8081 3675 8050 3674 8048
      3665 8056 3666 8059 3660 8063 3659 8061
      3656 8064
TIME...MOT...LOC 0009Z 346DEG 5KT 3666 8077

$$

SK
522 
WWUS51 KRNK 260028
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
828 PM EDT THU AUG 25 2011

VAC035-260038-
/O.EXP.KRNK.SV.W.0520.000000T0000Z-110826T0030Z/
CARROLL VA-
828 PM EDT THU AUG 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY EXPIRES AT 830
PM EDT...

THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. HOWEVER ANOTHER SEVERE
THUNDERSTORM WARNING HAS BEING ISSUED FOR A PORTION OF THE PREVIOUS 
WARNING AREA...AND FOR LOCATIONS TO THE SOUTH...INCLUDING PIPERS GAP 
AND LAMBSBURG.

LAT...LON 3671 8091 3684 8081 3675 8050 3674 8048
      3665 8056 3666 8059 3660 8063 3659 8061
      3656 8064
TIME...MOT...LOC 0028Z 346DEG 5KT 3663 8076

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:07 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 25, 7:07 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
707 PM EDT THU AUG 25 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHEAST INTO THE AREA TONIGHT AND STALL
ACROSS SOUTHERN VIRGINIA. NUMEROUS SHOWERS AND THUNDERSTORMS
AHEAD OF THE FRONT WILL TAPER OFF LATE IN THE EVENING. SOME
OF THE STORMS INTO THIS EVENING ARE EXPECTED TO HAVE
STRONG WINDS...HAIL AND HEAVY DOWNPOURS. AS THE FRONT STALLS
OVER THE AREA...SHOWERS WILL AGAIN BE FOUND MAINLY ALONG AND
EAST OF THE BLUE RIDGE ON FRIDAY. MEANWHILE...HURRICANE IRENE
WILL HAVE A MINIMAL IMPACT ON OUR AREA...BUT MAY BRING
PRECIPITATION AND STRONG WINDS TO THE PIEDMONT FROM LYNCHBURG
AND DANVILLE...EASTWARD. AT THIS TIME...IT APPEARS THE HEAVIEST
PRECIPITATION WILL FALL ALONG THE COAST.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 700 PM EDT THURSDAY...

BULK OF THE CONVECTION HAS MOVED EAST OF THE CWA WITH ONLY A FEW
STORMS ALONG AN OUTFLOW BOUNDARY STILL IN PROGRESS. EXPECT SEVERAL
MORE HOURS OF ACTIVITY SOUTH OF THE BOUNDARY FROM ABOUT TAZEWELL
EASTWARD BUT WITH DIMINISHING INSTABILITY MOST IF NOT ALL STORMS
SHOULD REMAIN BELOW SEVERE LEVELS. STILL CAPABLE OF SOME HEAVY RAIN
THOUGH IT WOULD TAKE A LOT TO GET FLASH FLOODING UNDERWAY.

PREVIOUS DISCUSSION
OVERNIGHT...SKIES WILL CLEAR SOME. WITH THE RAINFALL AND INCREASED
HUMIDITY...WE EXPECT AT LEAST PATCHY FOG TO DEVELOP MOST AREAS.
LOWS WILL BE WARM AND MUGGY- MAINLY MID TO UPPER 60S.

FRIDAY...INCREASING EASTERLY FLOW INTO THE FORECAST AREA...
COMBINED WITH THE AMPLE MOISTURE...WILL HELP GENERATE AT LEAST SCT
SHOWERS. MODEL SOUNDINGS SHOW STRENGTHENING SUBSIDENCE IN THE
UPPER LEVELS RELATED TO IRENE/S OUTFLOW...AND THERE IS SOME
QUESTION WHETHER OR NOT WE SEE TSTMS. HOWEVER...MODELS DO SHOW
BANDED SHOWERS IN AREAS OF LOW LEVEL CONVERGENCE IN THE MTNS...AND
WITH THE HIGH PWATS...THINK WE MAY SEE SOME AREAS THAT GET HEAVY
RAIN. HIGHS HAVE BEEN TRIMMED BACK SOME DUE TO EXPECTED CLOUD
COVER. HOWEVER...WILL BE QUITE MUGGY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 245 PM EDT THURSDAY...

THE MAIN AREA OF CONCERN DURING THIS PORTION OF THE FORECAST WILL BE
THE EXTENT TO WHICH HURRICANE IRENE DOES OR DOES NOT IMPACT THE
AREA. OFFICIAL FORECAST TRACKS TODAY HAVE TRENDED EVER SO SLIGHTLY
BACK TO THE WEST. THERE IS STILL AMPLE TIME FOR THIS FORECAST TO
FLUCTUATE SOME MORE AS THE WEEKEND APPROACHES.

FRIDAY EVENING...LIGHT RAIN WILL CONTINUE INTO THE EVENING HOURS AS
EASTERLY FLOW IS EXPECTED TO CONTINUE OFF THE ATLANTIC...NORTH OF
THE APPROACH OF IRENE. THIS MOIST FLOW WILL CONTINUE ITS UPSLOPE
TRAJECTORY THAT BEGAN DURING THE DAY ON FRIDAY. HOWEVER...AS IRENE
CONTINUES NORTHWARD...WE WILL LOSE THE EASTERLY COMPONENT AS IS BACKS
MORE TO THE NORTH. ANTICIPATE LIGHT RAIN ACROSS MAINLY THE MOUNTAINS
THROUGH THE EVENING WITH ACCOMPANYING GOOD COVERAGE OF CLOUDS.

WE WILL CONTINUE TO ENTERTAIN THE POTENTIAL FOR THE WESTERN MOST
RAIN BANDS FROM IRENE TO REACH THE FAR EASTERN PART OF THE
FORECAST AREA...WITH A FOCUS ON THOSE REGIONS ALONG AND EAST OF A
LINE FROM A LYNCHBURG VIRGINIA TO REIDSVILLE NORTH CAROLINA LINE BY
SATURDAY MORNING. ALSO...WILL KEEP CHANCES UNDER THE LIKELY CATEGORY
FOR NOW. AS THE STORM HEADS NORTH ALONG THE COAST...ANTICIPATE
PRECIPITATION COVERAGE IN ROUGHLY THE SAME AREA THROUGH THE DAY
SATURDAY INTO EARLY SATURDAY NIGHT. SUSTAINED WINDS IN THE EAST MAY
REACH THE 20 TO 25 MPH RANGE WITH SOME GUSTS OF 30 TO 35 MPH
SATURDAY NIGHT.

BY EARLY SUNDAY MORNING...INDICATIONS ARE FOR THE SYSTEM TO BE
EXITING THE AREA FAIRLY RAPIDLY WITH PRECIPITATION ENDING IN THE
MORNING. AS HIGH PRESSURE BUILDS INTO THE AREA ON SUNDAY...IT WILL
HELP MAINTAIN A PRESSURE GRADIENT WITH THE DEPARTING SYSTEM.
NORTHWEST WINDS SHOULD INCREASE ACROSS THE AREA...WITH THE RIDGE
TOPS EXPERIENCING GUSTS IN THE 25 TO 30 MPH RANGE.

FOR TEMPERATURES...HAVE FAVORED A BLEND OF THE PREVIOUS FORECAST
WITH THE LATEST MAV AND MET MOS NUMBERS. DID FAVOR COOLER HIGHS AND
MILDER LOWS IN THE VICINITY OF THE POTENTIAL RAIN BAND.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 1230 PM EDT THURSDAY...

DURING THIS PORTION OF THE FORECAST...THE REGION WILL REMAIN IN AN
AREA OF GENERAL TROUGHINESS ACROSS THE EASTERN U.S. WITHIN THE MEAN
SYNOPTIC FLOW ACROSS THE COUNTRY. CLOSER TO THE SURFACE...A RIDGE OF
HIGH PRESSURE IS PROGGED TO SET UP OVER THE AREA HEADING INTO THE
MIDDLE PART OF NEXT WEEK. WHILE THERE ARE SOME WEAK DISTURBANCES
ALOFT WITHIN TROUGHINESS EXPECTED TO MOVE ACROSS THE AREA...WILL
LEAVE EACH DAY WITH A DRY FORECAST SAVE TUESDAY. WE HAVE BEEN
CARRYING A SLIGHT CHANCE OF STORMS ACROSS THE MOUNTAINS ON THIS DAY
WITH THE PASSAGE OF A FEATURE. LATEST OUTPUT FROM HPC STILL HINTS AT
THIS REALITY...SO WILL CONTINUE THE MENTION FOR THE SAKE OF
CONSISTENCY. TEMPERATURES SHOULD AS A WHOLE AVERAGE AROUND NORMAL
DURING THIS PERIOD.

&&

.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
AS OF 715 PM EDT THURSDAY...

CONVECTION HAS DROPPED SOUTH OF ALL THE TAF SITES SAVE DANVILLE
AT THIS TIME. A FEW STORMS COULD AFFECT THAT TERMINAL OVER THE
NEXT FEW HOURS.

OVERNIGHT...EXPECT MVFR FOG TO DEVELOP ALL SITES WITH LIGHT WINDS
AND CLEARING SKIES. BRIEF PERIOD OF IFR IS LIKELY AT SOME SITES
TOWARD DAYBREAK. FOG IS EXPECTED TO LIFT BY 14Z/1000 AM FRIDAY
MORNING ALL SITES.

THE FRONT WEAKENS AND STALLS ACROSS THE REGION ON FRIDAY AND WITH
FAIRLY DEEP EAST WINDS...THERE IS A GOOD CHANCE OF SHOWERS AND
STORMS ESPCLY ALONG THE BLUE RIDGE FRIDAY...WITH MVFR TO IFR
CEILINGS DEVELOPING ALONG AND EAST OF THE MOUNTAINS.

RAIN CHANCES APPEAR LOWER FOR SATURDAY INTO SATURDAY NIGHT...BUT
DEPEND UPON THE EVENTUAL TRACK OF TROPICAL CYCLONE IRENE. EXPECT A
RETURN TO VFR IN THE WAKE OF IRENE LATER SUNDAY INTO MONDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/JJ
NEAR TERM...JJ/PC
SHORT TERM...DS
LONG TERM...DS
AVIATION...JJ
Hazardous weather outlook, Aug 25, 7:38 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 AM EDT THU AUG 25 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-261145-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
738 AM EDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT APPROACHING FROM THE NORTHWEST THIS AFTERNOON. SCATTERED
STRONG TO SEVERE STORMS PRODUCING DAMAGING WINDS AND HAIL WILL BE
POSSIBLE INTO THIS EVENING. LOCALLY VERY HEAVY RAINFALL MAY ALSO
OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 25, 6:27 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT THU AUG 25 2011

VAZ033-034-044-045-252315-
BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA-
627 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS WILL AFFECT BEDFORD...CAMPBELL...FRANKLIN
AND PITTSYLVANIA COUNTIES...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
PENHOOK...MOVING EAST AT 20 MPH. ANOTHER WAS LOCATED 3 MILES
SOUTHWEST OF HUDDLESTON ALSO MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
IF ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. SUDDEN WIND GUSTS MAY BE STRONG ENOUGH
TO CAPSIZE YOUR VESSEL.

THIS STORM WILL BE NEAR HUDDLESTON AROUND 645 PM...HUDDLESTON AROUND
650 PM...LEESVILLE AROUND 705 PM AND GRETNA AROUND 710 PM.

LAT...LON 3725 7928 3694 7931 3702 7975 3721 7970

SK
Local storm report, Aug 25, 6:45 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
645 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND DMG     5 NE MONETA             37.23N 79.56W
08/25/2011                   BEDFORD            VA   TRAINED SPOTTER

            TREES DOWN ON STATE ROADS 24 AND 122 SOUTH.

&&

PROCIV
Local storm report, Aug 25, 6:58 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     4 NNE BENT CREEK        37.59N 78.81W
08/25/2011                   BUCKINGHAM         VA   EMERGENCY MNGR

            THUNDERSTORM WINDS BLEW THREE TREES DOWN ON RIVER ROAD.

0445 PM     TSTM WND DMG     3 WNW TOGA              37.52N 78.66W
08/25/2011                   BUCKINGHAM         VA   EMERGENCY MNGR

            THUNDERSTORM WINDS BLEW THREE TREES DOWN.

0457 PM     TSTM WND DMG     2 N ANDERSONVILLE       37.49N 78.57W
08/25/2011                   BUCKINGHAM         VA   EMERGENCY MNGR

            THUNDERSTORM WINDS BLEW ONE TREE DOWN.

0515 PM     TSTM WND DMG     3 SE GOLD HILL          37.58N 78.33W
08/25/2011                   BUCKINGHAM         VA   EMERGENCY MNGR

            THUNDERSTORM WINDS BLEW ONE TREE DOWN.

&&

DS
Local storm report, Aug 25, 7:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     CHARLOTTE COURT HOUSE   37.05N 78.63W
08/25/2011                   CHARLOTTE          VA   911 CALL CENTER

            TREE DOWN ON GEORGE WASHINGTON HIGHWAY IN TOWN

0642 PM     TSTM WND DMG     3 NNE SAXE              36.97N 78.64W
08/25/2011                   CHARLOTTE          VA   911 CALL CENTER

            TREE DOWN ON SAXEKEY ROAD NEAR INTERSECTION WITH
            MOSSINGFORD ROAD.

&&

SK
Special weather statement, Aug 25, 7:06 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT THU AUG 25 2011

VAZ016-032-252345-
CARROLL VA-PATRICK VA-
706 PM EDT THU AUG 25 2011

...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND PATRICK COUNTIES...

AT 702 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FANCY GAP...
MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...WHICH WILL OCCUR OVER
SOME AREAS THAT EXPERIENCED HEAVY RAIN EARLIER THIS AFTERNOON. THIS
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

THIS STORM WILL BE NEAR GLADESBORO AROUND 715 PM...CANA AROUND 720 PM
AND GROUNDHOG MOUNTAIN AROUND 745 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3658 8079 3678 8073 3675 8050 3672 8047
      3674 8046 3674 8045 3656 8043

SK
Special weather statement, Aug 25, 7:31 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT THU AUG 25 2011

VAZ044>046-059-260015-
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-PITTSYLVANIA VA-
731 PM EDT THU AUG 25 2011

...STRONG THUNDERSTORMS WILL AFFECT APPOMATTOX...CAMPBELL...CHARLOTTE
AND PITTSYLVANIA COUNTIES...

AT 729 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
SOUTHEAST OF APPOMATTOX TO 4 MILES SOUTHEAST OF HURT...MOVING EAST AT
30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND OVER AREAS THAT
RECEIVED RAINFALL EARLIER THIS AFTERNOON. THIS WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR RED HOUSE AROUND 740 PM...HAT CREEK AROUND
745 PM...BROOKNEAL AROUND 750 PM...PHENIX AROUND 805 PM AND ABILENE
AROUND 810 PM.

THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3699 7880 3700 7890 3703 7891 3705 7897
      3703 7901 3706 7908 3703 7910 3707 7937
      3740 7868 3739 7859 3734 7859 3727 7867
      3720 7869 3720 7864 3715 7859 3714 7853

SK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:54 PM EDTSpecial Weather StatementRNKBath51 min
Aug 25, 2:03 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington57 min
Aug 25, 2:45 PM EDTSpecial Weather StatementRNKRoanoke30 min
Aug 25, 2:46 PM EDTSpecial Weather StatementRNKBotetourt29 min
Aug 25, 3:00 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista, City of Lexington, City of Lynchburg45 min
Aug 25, 3:03 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista57 min
Aug 25, 3:10 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt65 min
Aug 25, 3:28 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke47 min
Aug 25, 4:19 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell, Charlotte, City of Lynchburg56 min
Aug 25, 4:23 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania67 min
Aug 25, 4:29 PM EDTSpecial Weather StatementRNKFranklin46 min
Aug 25, 4:51 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania39 min
Aug 25, 5:00 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham30 min
Aug 25, 5:02 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick43 min
Aug 25, 5:35 PM EDTSpecial Weather StatementRNKCharlotte, Halifax40 min
Aug 25, 6:13 PM EDTSpecial Weather StatementRNKCharlotte32 min
Aug 25, 6:19 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax26 min
Aug 25, 6:27 PM EDTSpecial Weather StatementRNKBedford48 min
Aug 25, 6:44 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania46 min
Aug 25, 7:06 PM EDTSpecial Weather StatementRNKCarroll39 min
Aug 25, 7:31 PM EDTSpecial Weather StatementRNKCampbell44 min
Aug 25, 7:57 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville48 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.